Thunderstorm Wind, Bonneville
- When
- January 30, 12:30 PM MST to 12:35 PM MST
- Where
- Bonneville County, 9 mi NW of Idaho Falls
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 43.583, -112.167
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Jan 30, 8:45 AM MST, 3 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 845 AM MST FRI JAN 30 2004 .DISCUSSION... A LINE OF THUNDERSTORMS HAS DEVELOPED IN MARGINALLY UNSTABLE AIR AHEAD OF THE COLD FRONT NOW MOVING INTO WRN ID. COMBINED WITH THE POST FRONTAL WINDS...SOME OF THESE THUNDERSTORMS ARE PRODUCING WINDS GUSTS UP TO 60 MPH. THE LINE OF THUNDERSTORMS SHOULD REACH THE WRN CWA AROUND NOON...AND RAPIDLY PASS THRU THE CWA IN THE EARLY AFTN HRS. HAVE UPDATED THE CURR FCST TO REFLECT THE TSTMS...AND TO UP THE WINDS. HEDGES .PREVIOUS DISCUSSION... .SHORT-TERM... H20 LOOPS AT 08Z INDICATE UPPER LEVEL SYSTEM NEAR 130W WITH SMALL SUBTROPICAL CONNECTION. RADAR LOOPS SHOW W-E BANDS OF LIGHT PCPN IN WARM SECTOR SHIFTING NE ACROSS THE SNAKE PLAIN. FAST PROGRESSIVE MOTION OF WAVE PROGGED WELL IN THE MODEL SUITES. GFS-MM5 AND WRF MOVE SFC COLD FRONT (CURRENTLY ALONG THE OR/WA COAST) EAST PASSING ACROSS THE CENTRAL MTS ZONES ABOUT 18Z...SNAKE PLAIN 19-22Z...AND INTO ZONES 19/23 BY 00Z. THE TRAILING UPPER TROUGH WILL FOLLOW AND CLEAR THE ID/WY BORDER BY MIDNIGHT SAT. CROSS SECTIONS INDICATE GENERALLY WEAK WARM AIR ADVECTION PCPN LASTING UNTIL NOON THEN THE BULK OF THE FORCING OCCURS ALONG THE FRONT AND ANY OROGRAPHICS IN EAST FACING SLOPES. THE WSW FOR ZONES 19/23 CONTINUES WITH STORM TOTAL OF 10 TO 20 INCHES ABOVE 6500 FEET. GUIDANCE WINDS IN VCNTY OF 25 TO 30 KT RANGE FOR ZONES 17/20/21 FROM ABOUT 18Z TO 00Z TONIGHT AS PER ETA BUFKIT/WRF SO WILL BE ISSUING A WIND ADVISORY FOR THOSE ZONES. THE RAIN TO SNOW CHANGEOVER IN THE VALLEYS WILL BE QUICK WITH ONLY A SMALL ACCUMULATION IN THE SNAKE PLAIN. POSSIBLY SOME ENHANCEMENT IN SNOWS ALONG EASTERN FOOTHILLS WITH BRIEF POST-FRONTAL CONVERGENCE EVENT IN ZONE 20. THE STEADY PCPN WILL SHUT OFF BY MIDNIGHT SAT WITH LINGERING SCATTERED SNOW SHOWERS. THE DEEPENING SFC LOW/UPPER LOW MOVES FURTHER EAST ON SAT WITH MOIST NW FLOW ALOFT OVER THE REGION. A SMALL WAVE EJECTS DOWNSTREAM OVER THE REGION ON SUN. THE TREND OF MED-HIGH POPS TODAY/TONIGHT AND LOW CHC FOR SAT/SUN LOOKS GOOD IN THE GRIDS. COLD AIR ADVECTION OF ABOUT 10 DEGS ON SAT. 04 .LONG-TERM... MRF AND UK MODEL THIS RUN COMING MORE IN LINE WITH THE ECMWF. MODELS ALL AGREE ON A H5 HIGH OVER BRITISH COLUMBIA SUNDAY/MONDAY SPLITTING INCOMING ENERGY ASSOCIATED WITH A H5 CLOSED LOW CIRCULATION NEAR/AROUND 44N/130W 12Z MONDAY. WITH THE SPLIT AND DEPENDING ON WHICH MODEL IS TO BE BELIEVED...THE SOUTHERN STREAM ENERGY IS FORCED TO MOVE INTO THE DESERT SOUTHWEST BY 12Z WEDS WITH THE NORTHERN BRANCH GRAZING THE AREA MONDAY INTO TUESDAY. THE GFS/MRF IS WITH MORE GENEROUS WITH SOUTHERN BRANCH ENERGY REACHING IDAHO AND THE QPF FOR MONDAY AFT/EVE INTO TUESDAY. THE MRF MOVES THE H5 LOW AND SOUTHERN BRANCH JET FROM OREGON INTO NEVADA AND THEN INTO SOUTHERN UTAH. THE ECMWF AND UK TRACK IS MUCH FURTHER SOUTH WITH THEIR MAIN ENERGY MOVING THROUGH SOUTHERN CALIFORNIA THEN EAST INTO AZ/NM BY 12Z WEDS. WILL COMPROMISE BETWEEN THE MORE AGGRESSIVE GFS/MRF AND THE LESS ECMWF/UK SOLUTIONS. AFTER TROUGH MOVES THROUGH...NORTHWEST FLOW SETS UP WITH THE MRF AND UK SHOWING A FAST DISTURBANCE EMBEDDED WITHIN THE FLOW MOVING FROM NEAR BOISE AT 00Z THURSDAY INTO ARIZONA BY 12Z THURSDAY. BEST JET DYNAMICS ARE FROM BURLEY WEST SO UNLESS THEIR IS A DRAMATIC CHANGE IN THE TRAJECTORY OR POSITION...NOT EXPECTING MUCH IN THE WAY OF PRECIP WITH THIS DISTURBANCE. A DIRTY/TRANSITORY H5 RIDGE SLIDES THROUGH THURSDAY WITH THE NEXT PROGRESSIVE/CONSOLIDATED WAVE MOVING THROUGH FRIDAY NIGHT/SATURDAY MORNING WITH ANOTHER ROUND OF PRECIPITATION. SIMOSKO && .PIH WATCHES/WARNING/ADVISORIES...WINTER STORM WARNING CONTINUES TODAY FOR ZONES 19/23. WIND ADVISORY ISSUED FOR ZONES 17/20/21. PLEASE REFER TO WEATHER BULLETINS FOR THE LATEST DETAILS. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO IDAHO 600 AM MST FRI JAN 30 2004 IDZ017>023-031-032-311300- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 600 AM MST FRI JAN 30 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO .DAY ONE... PERIODS OF SNOW ARE EXPECTED WITH ACCUMULATIONS OF 3 TO 6 INCHES OVER THE UPPER SNAKE AND EASTERN HIGHLANDS AND 2 TO 4 INCHES OVER THE CENTRAL MOUNTAINS. WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 40 MPH IN THE EASTERN MAGIC VALLEY AND SNAKE RIVER PLAIN. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WE ASK ALL TRAINED SPOTTERS TO REPORT SIGNIFICANT WEATHER CONDITIONS. REPORTS SHOULD BE CALLED INTO THE LOCAL NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR OTHER STANDARD OPERATING PROCEDURES.
The Pocatello radar (KSFX), 68 km away, was scanning. The volume nearest the first event began at 19:28 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Idaho in 2004Every state in 2004This day in weather historyWarnings in Idaho, January 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5384280.